Hey there! Sign in to join this conversationNew here? Join for free

Does Birth Control cause hot flahes? Watch

Announcements
    • Thread Starter
    Offline

    1
    ReputationRep:
    I have recently been taken birth control for 5 days now and apart from the first night I get hot flahes that wakes me up while I am sleeping. I was wondering is this normal, has anyone else experienced this, if so how long does it happen for? I've checked the internet, but it mostly talks about menopause/perimenopause. Please help. Should I worry?
    Offline

    1
    ReputationRep:
    Birth control affects women in all sorts of different ways. When I took the pill for the first time I spent the whole night throwing up and felt awful the next day.

    If it is seemingly related that you get hot flashes when taking the pill then go to your GP or your nearest sexual health clinic. They will help you assess if this is the problem and if you need to change pill. Don't just live with it, go get the problem sorted
    Offline

    17
    ReputationRep:
    Women get all sorts of different side effects, especially while the body gets used to the pills. They usually go away after a couple of weeks but can last a whole month until you have your 1st break. Personally I had nausea and some heat flashed during the night the first couple of weeks, haven't felt anything weird since.

    So it really depends on how bad you feel. If it's really bad you might want to see your GP and try changing the pills. If you can deal with it, give it a couple of weeks to settle down
    • Thread Starter
    Offline

    1
    ReputationRep:
    (Original post by Devify)
    Women get all sorts of different side effects, especially while the body gets used to the pills. They usually go away after a couple of weeks but can last a whole month until you have your 1st break. Personally I had nausea and some heat flashed during the night the first couple of weeks, haven't felt anything weird since.

    So it really depends on how bad you feel. If it's really bad you might want to see your GP and try changing the pills. If you can deal with it, give it a couple of weeks to settle down
    To be honest the only problem I have with the pill is this hot flash feeling, but only lasts for few mins (don't even know if I can say its hot flash but imagine your running in a very hot day, you get that heat flash, feels a little dizzy etc). I'll just give it a couple of weeks. Thanks, this really helped. Its my first time ever taking these kind of pills so I have no idea about them. X
    Offline

    17
    ReputationRep:
    (Original post by Norma_B)
    To be honest the only problem I have with the pill is this hot flash feeling, but only lasts for few mins (don't even know if I can say its hot flash but imagine your running in a very hot day, you get that heat flash, feels a little dizzy etc). I'll just give it a couple of weeks. Thanks, this really helped. Its my first time ever taking these kind of pills so I have no idea about them. X
    No problem. Just give it until your first break if it's not getting any worse. If it does get worse, you might want to stop taking them and try a different brand.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: September 25, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    How are your GCSEs going so far?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.